steroids, lisinopril and illness...

max is 7 and has been up vomiting every 30 min all night ( nothing left in his belly, but he is still heaving) does anyone know what we are supposed to do about his am meds? he takes deflazacort and lisinopril, not supposed to miss either. we have not encountered this yet believe it or not, with either boy, and i know local docs will have no idea, my boys are the only dmd kids around. thanks, jenn

Views: 262

Comment

You need to be a member of PPMD Community to add comments!

Join PPMD Community

Comment by jenn on December 6, 2009 at 4:47pm
my husband said it is a strong med...i just hate seeing the kids feel sick to their stomach, and no, we haven't found anything wrong they both get heartburn and feel nausea on a regular basis, they dont vomit most of the time, but having had morning sickness i understand nausea is sometimes worse. max seems better though, so it is not as much of a crisis as we had thought last night. he still wont eat or drink, but is at least not looking so miserable!
Comment by Jennifer Shumsky on December 6, 2009 at 3:01pm
there were no side effects from the zofran, but it's a strong med and can be fairly expensive (there is now a generic available), so I doubt many doctors would give it out for occasional use as a prn med for our boys. It also has not been proven to be as effective in pill form for active vomiting as the IV form, so if your son is actively ill you would still be worried about dehydration in addition to their meds. I have it for use with migraines as it allows me to take my oral meds and hopefully keep them down and prevents a visit to the infusion center for IV treatment. If nausea is a frequent issue at your house it may be something that a pediatric gastroenterologist may be willing to try for you if they have ruled out why the nausea is a frequent issue. Zofran was originally put on the market for chemo patients and post operative patients.
Comment by jenn on December 6, 2009 at 2:34pm
jennifer, zofran sounds like a good thing to have on hand for our boys, nausea is a frequent issue here, were there any side effects? he is doing better, but refuses food or drink of any kind. he is a little guy, so it worries me
Comment by Jennifer Shumsky on December 6, 2009 at 12:20pm
We were told we could wait to give our steroids, that are usually given in the am, until 5pm at the latest and then still give them the next morning at 7am again with no problems. If by 5pm he could not get anything to stay down then bring him in for IV med, which what our ER did was give him IV fluids and Zofran (anti nauseant) so that he could take his Deflazacort instead of giving him IV prednisone. They wanted him to keep with deflazacort instead of switching to prednisone. They then gave us a few zofran tablets to take home with us as they disolve in the mouth and can pretty much stop any vomiting (used for chemo side effects) if he was still sick by the next day.
Glad to hear he is doing better now!
Comment by jenn on December 6, 2009 at 11:35am
thanks laurie, the nurse on call that i talked to said basically the same for both meds, luckily max seems to be keeping the pills down...we shall see
Comment by Laurie Paschal on December 6, 2009 at 9:59am
I've always been told, in regards to steroids, that if they cannot keep it down for at least 20 minutes, then you need to take him in for IV steroids. Sam doesn' t take any heart meds, so I'm not sure about that one.

Need help using this community site? Visit Ning's Help Page.

Members

Events

© 2019   Created by PPMD.   Powered by

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service